Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 17, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 24, 1995, 4:10 PM EDT for Warren County, Pennsylvania. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- May 24, 1995, 4:10 PM EDT (20:10 UTC)
- Expired
- May 24, 1995, 5:15 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Warren County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 242010 SVRCTP PAC123-242115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 PM EDT WED MAY 24 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...WARREN COUNTY AT 410 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL CRAWFORD COUNTY...NORTHEAST OF MEADVILLE. THE STORM IS MOVING EAST-NORTHEAST AT 45 MPH AND WILL MOVE INTO WESTERN WARREN COUNTY AROUND 420 PM. IT WILL CONTINUE EAST REACHING THE CITY OF WARREN BEFORE 445 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. WINTHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:55 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 24, 1:55 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 155 PM EDT WED MAY 24 1995 ...THUNDERSTORMS OVER WRN PA LATE THIS AFTN/EVE... THIS AFTERNOONS RADAR SHOWS DEEP LAYER OF MOISTURE AND CLOUDS. PICKING UP WINDS FROM SFC TO 10 KFT. MOST SIGNIFICANT RADAR RETURNS IN SWRN NY THIS AFTERNOON. RAMSDIS SHOWS LINES OF CLOUDS OVER ALLEGHENY FRONT AND THE RIDGE LINES OF CENTRAL PA. MOSTLY CIRRUS OVER NWRN PA. DESPITE SMALL CONVECTIVE ELEMENTS IT WILL BE SOMETIME BEFORE ANYTHING ORGANIZED CAN GET GOING. GRIDDED DATA SHOWS GOOD INSTABILITY AND WEAK LL FORCING IN THE FORM OF CONV AT 1000/850 MB. ISENTROPIC SFCS GOOD INFLOW OF HIGH MIX RATIO AIR OVER PA FROM SW TO E. THIS IS ORIENTED CLOSELY WITH THE 850 MB THETA-E PATTERN. BEST ISENTROPIC LIFT IS ON I300 AND I302 SFCS WITH MAXIMA IN PA OVER NWRN SECTIONS. THE ETA KEEPS MOST OF THIS LIFT ACROSS NWRN PA AND THE SRN TIER OF NY. THE BEST INSTABILITY IS OVER CENTRAL PA. VIRTUALLY ALL THE MODEL PCPN IS CONVECTIVE OVER THE STATE. BEST CHANCE POPS SHOULD BE OVERNIGHT AS FRONT SAGS INTO AREA. THE LIFT DECREASES AFT 12Z THURS BUT THE INSTABILITY AND FRONT REMAIN IN THE AREA DURING THE DAY THURS. MODELS SHOW GOOD CONV NEAR THE LL BOUNDARY SUGGESTING SHOWERS/TSTMS THROUGH THE DAY THURS. SUBSIDENCE AND CAA SWEEP ACROSS REGION THURS EVE INTO EARLY FRI. RAPID CLEARING AND DRYING THURS NIGHT. GRUMM
In the hours before
Special weather statement, May 24, 11:23 AM EDT, 4 hours 47 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-250325- SPECIAL WEATHER STATEMENT - THUNDERSTORMS NATIONAL WEATHER SERVICE STATE COLLEGE PA 1123 AM EDT WED MAY 24 1995 THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS PUT MOST OF CENTRAL PENNSYLVANIA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. WARM MOIST AIR AHEAD OF A SLOW MOVING COLD FRONT CONTINUES TO MOVE OVER THE REGION TODAY. AS THE FRONT MOVES IN FROM THE WEST IT WILL TRIGGER THUNDERSTORM ACTIVITY IN THE WARM MOIST AIR. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. STAY TUNDED TO NWR OR YOUR LOCAL WEATHER SOURCE FOR UPDATES FOR CHANGING WEATHER CONDITIONS. IF YOU PLAN TO BE OUTDOORS...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. GRUMM/OSTUNO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean | 65 min |
| May 24, 5:25 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 65 min |
| May 24, 5:50 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 55 min |
| May 24, 6:05 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 55 min |
| May 24, 6:11 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 39 min |
| May 24, 6:11 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 64 min |
| May 24, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.